We routinely prescribe a medrol dose pack when patients have a hyaluronic acid filler (Juvederm and Restylane), because flash swelling can occur (albeit infrequently). This can be dealt with fairly expeditiously by calling your Doctor.
Thank you for your question. It is very common for the lips to look
over corrected or fake the next day.
This is due to all the swelling
that ensues. I often tell my patients that this
is the "oh my gosh" day.
It can be 'oh my gosh' my lips are so
swollen! It could also be 'oh my gosh' I love my lips even more than
yesterday. Either way, the swelling may last a few days with every day
showing a decrease
in swelling. The more you ice the first day or two, the less swelling
you will have. I would wait a few days to a week and then return to
your injector if you still have concerns after that. If you like the
look of the lips at some point during the swelling reduction, then take a
picture. This way you know what volume you like in the lips for the
I would definitely discuss this with your doctor. This might be angioedema, which would require steroids to subdue. You didn't say how much and if this was Silk. If 2 syringes were used and this is Silk, this still might be within the realm of exected swelling. In any case, steroids should be given.
From your photos I can see a considerable lip swelling. I would return immediately to your treating physician for evaluation. How many cc's were injected? You may need to be injected with Vitrase to dissolve the Restylane.
Never panic. I recommend contacting your doctor's office and letting them know that you may have a problem and that you will continue with ice for a couple of more days before going in to be seen. They may offer to see you right away. If there is an issue of too much Restylane, this can be addressed with hyaluronidase. Good luck.
You need to be evaluated at the clinic where you had the procedure. If it is determined you have no allergy and the lips remain too large after a period of time, you can have the filler broken down with hyaluronidase. It is best to have a hyaluronidase allergy test before treatment.
There is no question this is more swelling than normal but the degree of swelling will vary from one patient to the next.I would keep icing it and it 3 to 4 days the swelling should go down significantly.Be patient.
I have seen this swelling reaction infrequently following HA filler injection to the lips. It is an allergic reaction to the cleaning agents or the preservatives in the fillers. Please seek medical attention if this continues in the form of a steroid injection and a Medrol dose pack by mouth...
Everyones lips are different when it come to swelling after a procedure. Most do not swell this much but I will assure that mine certainly do. My lips swelled tremendously after Restylane, more than I have ever seen in any of my patients. The swelling took a few days to go down. Be patient, apply cool compresses and take some Ibuprofen(unless some reason why you can not).
You don't need to "panic" at all, but I do understand your concerns. Yes, your lips are very swollen. Yes, it will go down. Swelling can take up to 2 weeks to fully resolve. Ice on and off, take a Benadryl, get some Arnica from a local health food store, and sleep a bit elevated. Also, keep your hands away from it and don't press on it! All of this will help with swelling. If your lips are still too large after the swelling totally resolves, you can always have some hyaluronidase injected to remove some of the filler.
"This answer has been solicited without seeing this patient and
cannot be held as true medical advice, but only opinion. Seek in-person
treatment with a trained medical professional for appropriate care."